Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 126, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 15, 2018, 3:13 PM CDT for Iron County, Madison County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2018, 3:13 PM CDT (20:13 UTC)
- Expired
- Jun 15, 2018, 3:44 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iron County, MO, Madison County, MO
The radar
The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1406 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709
WUUS53 KLSX 152013
SVRLSX
MOC093-123-152100-
/O.NEW.KLSX.SV.W.0126.180615T2013Z-180615T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
313 PM CDT FRI JUN 15 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
East central Iron County in southeastern Missouri...
Western Madison County in southeastern Missouri...
* Until 400 PM CDT.
* At 313 PM CDT, a severe thunderstorm was located over Saco, moving
northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ironton, Arcadia, Glover, Roselle, Saco, Chloride and Hogan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3753 9077 3754 9077 3764 9055 3764 9048
3736 9033 3732 9043 3732 9055 3729 9055
TIME...MOT...LOC 2013Z 150DEG 13KT 3739 9048
HAIL...1.00IN
WIND...60MPH
$$
Carney2 follow-up statements
847
WWUS53 KLSX 152031
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
331 PM CDT FRI JUN 15 2018
MOC093-123-152100-
/O.CON.KLSX.SV.W.0126.000000T0000Z-180615T2100Z/
Iron MO-Madison MO-
331 PM CDT FRI JUN 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EAST CENTRAL IRON AND WESTERN MADISON COUNTIES IN SOUTHEASTERN
MISSOURI...
At 331 PM CDT, a severe thunderstorm was located 7 miles northwest of
Saco, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ironton, Arcadia, Glover, Roselle, Saco, Chloride and Hogan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3753 9077 3754 9077 3764 9055 3764 9048
3737 9034 3733 9044 3732 9057
TIME...MOT...LOC 2031Z 141DEG 12KT 3744 9055
HAIL...1.00IN
WIND...60MPH
$$
Carney955
WWUS53 KLSX 152044
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
344 PM CDT FRI JUN 15 2018
MOC093-123-152054-
/O.CAN.KLSX.SV.W.0126.000000T0000Z-180615T2100Z/
Iron MO-Madison MO-
344 PM CDT FRI JUN 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL IRON AND WESTERN
MADISON COUNTIES IN SOUTHEASTERN MISSOURI IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3753 9077 3754 9077 3764 9055 3764 9048
3737 9034 3733 9044 3732 9057
TIME...MOT...LOC 2042Z 150DEG 13KT 3748 9058
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:33 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 15, 12:33 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1233 PM CDT Fri Jun 15 2018
.SHORT TERM... (Through Late Tonight)
Issued at 353 AM CDT Fri Jun 15 2018
Isolated SHRA/TSRA had developed early this morning near an
elevated warm frontal boundary which was draped across central IL.
These cells were slowly drifting southward into southwest IL and
should continue to percolate into the mid-morning hours.
An upper ridge will remain across the region today and tonight. At
the surface, a low pressure center was located across the northern
plains early this morning, and a warm front extended southeastward
from the surface low through MN/IA/IL and into KY/TN. The warm front
is expected to quickly lift northeastward this morning, and a
hot/humid air mass will then spread across the region. Isolated
SHRA/TSRA will be possible across most of the area during peak
heating.
Attention then turns to the hot/humid conditions for today. With air
temperatures in the low/mid 90s and dew points in the 70s, peak heat
index values of around 100-105 degrees are expected across most of
the area today. The warmest values (near 105) are expected in and
near the St. Louis metropolitan area. Hot/humid conditions will
persist for the next few days (see the long term forecast discussion
below). Due to the duration of these oppressively hot/humid
conditions, the Heat Advisory in the St. Louis metropolitan area has
been upgraded to an Excessive Heat Warning and a separate Heat
Advisory has been issued for all but the southern section of the
CWA.
Kanofsky
.LONG TERM... (Saturday through Thursday)
Issued at 353 AM CDT Fri Jun 15 2018
This period can be summarized with dangerous heat and humidity
ongoing thru Monday with minimal chances for rain, with a slightly
cooler period from Tuesday on with higher chances for rain.
The first significant wave of dangerous heat and humidity is
expected to be ongoing on Saturday and continue into at least Monday
now. An upper level RIDGE will be overhead at the start of the
period and is expected to dominate our region into Monday, with the
latest model solutions strengthening the position of the RIDGE into
early next week. This will correspond to any frontal boundaries
remaining well to our north with a steady south to southwest flow at
the surface. Daytime max temperatures are expected to be in the mid
to upper 90s, with the highest temperatures expected in the typical
heat island of the Saint Louis metro area and with the hottest days
on Saturday and Sunday where the upper RIDGE will be most dominant.
Dewpoints in the lower 70s for much of the region will yield max
heat index values around 105F each day in the Saint Louis metro
area, tapering to around 100F for other areas. Based on this, the
Heat Advisory for the Saint Louis metro area has been extended in
time to early Monday evening for at least 4 days of 105+ daily
peak heat index values, with an expansion to much of the rest of the
forecast area for Friday thru Monday based on at least 4 days of
100+ daily peak heat index values. This places all but the eastern
Ozarks of southeast MO in a Heat Advisory, and upgrades the STL
metro area counties into an Excessive Heat Warning.
There is an increasing trend where the upper RIDGE may continue to
hang on deeper into next week and keep the cold front locked up to
our north.
As it stands now, the RIDGE is still expected to weaken--just a day
later on Tuesday--which should allow the surface cold front to our
north to edge into our area, increasing rain chances and dropping
max temps into the upper 80s and lower 90s, which is still slightly
above average. This trend looks to continue to the end of the
forecast period.
TES
&&
.AVIATION... (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1224 PM CDT Fri Jun 15 2018
Isolated to widely scattered thunderstorms are expected to develop
this afternoon, mainly across southeast Missouri and southwest
Illinois. Some of this activity is expected to get near the metro
area so did add a VCTS group in for mid/late afternoon. Quiet
conditions are then expected for tonight into Saturday morning.
SPECIFICS FOR KSTL:
Expecting showers and thunderstorms to develop south of the
terminal early this afternoon. Some of this activity should try
and spread northward toward the area so added a VCTS group in for
mid/late afternoon. Threat for storms should dissipate by early
evening with dry/VFR conditions likely the remainder of the valid
TAF period.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT Monday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Franklin MO-Gasconade MO-Knox MO-Lewis
MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Shelby MO-Warren MO.
Excessive Heat Warning until 8 PM CDT Monday for Jefferson MO-
Saint Charles MO-Saint Louis City MO-Saint Louis MO.
IL...Heat Advisory until 8 PM CDT Monday for Adams IL-Bond IL-Brown
IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Marion IL-Montgomery IL-Pike IL-Washington IL.
Excessive Heat Warning until 8 PM CDT Monday for Madison IL-
Monroe IL-Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Jun 15, 6:00 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 600 AM CDT Fri Jun 15 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 600 AM CDT Fri Jun 15 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight A dangerous combination of heat and humidity is expected to begin this afternoon for much of the area with little relief expected tonight. Peak heat index values will range from 100 to 107 this afternoon and early this evening. The highest values will occur in the Saint Louis metro area. Heat Warnings and Advisories have been issued. See this product for additional details. There is a chance for mainly afternoon thunderstorms. Widespread severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The dangerous combination of heat and humidity is expected to continue through at least early Monday evening. Peak heat index values will range from 100 to 107 each afternoon and early evening. The highest values will occur in the Saint Louis metro area. Heat Advisories and Warnings are in effect for much of the area through early Monday evening. The chance for thunderstorms will resume on Monday and continue each day through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. TES
In the hours before
Special weather statement, Jun 15, 3:07 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service St Louis MO
307 PM CDT FRI JUN 15 2018
MOZ084-085-152045-
Madison MO-Iron MO-
307 PM CDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL IRON AND WESTERN
MADISON COUNTIES IN SOUTHEASTERN MISSOURI UNTIL 345 PM CDT...
At 306 PM CDT, Doppler radar was tracking a strong thunderstorm over
Saco, moving northwest at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Saco, Glover and Chloride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3749 9073 3762 9044 3733 9030 3731 9034
3732 9055 3730 9055
TIME...MOT...LOC 2006Z 151DEG 11KT 3736 9045
CarneyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 52 min |
| Jun 15, 3:53 AM CDT | Excessive Heat Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 5 days |
| Jun 15, 3:53 AM CDT | Heat Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 19 more | 5 days |
| Jun 15, 3:07 PM CDT | Special Weather Statement | LSX | Madison | 38 min |
| Jun 15, 4:28 PM CDT | Special Weather Statement | LSX | Sainte Genevieve, Saint Francois | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.